Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 11, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 2, 2012, 7:27 PM EST for 10 counties in West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 7:27 PM EST (00:27 UTC)
- Expired
- Mar 2, 2012, 8:03 PM EST
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Kanawha County, WV, Lewis County, WV, Nicholas County, WV, Ritchie County, WV, Roane County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 52 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:19 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS51 KRLX 030027
SVRRLX
WVC007-013-015-021-039-041-067-085-087-105-030115-
/O.NEW.KRLX.SV.W.0011.120303T0027Z-120303T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
727 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
CALHOUN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRANTSVILLE...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
NORTHERN KANAWHA COUNTY IN WEST VIRGINIA...
CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
WESTERN NICHOLAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUMMERSVILLE...
EXTREME SOUTH CENTRAL RITCHIE COUNTY IN WEST VIRGINIA...
ROANE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SPENCER...
WIRT COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELIZABETH...
* UNTIL 815 PM EST
* AT 724 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES NORTHEAST OF SISSONVILLE...OR 15 MILES SOUTHWEST OF
SPENCER...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELKVIEW...PINCH...CLENDENIN...AMMA...GLEN...ARNOLDSBURG...
WALLBACK...BIG OTTER...CEDAR CREEK STATE PARK...GASSAWAY AND BIRCH
RIVER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 107 AND 117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 4
AND 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
LAT...LON 3898 8050 3815 8079 3846 8174 3848 8173
3853 8175 3859 8175 3860 8174 3862 8169
3856 8162 3862 8152 3865 8154 3890 8153
3892 8150 3896 8155 3901 8153 3903 8158
3907 8152
TIME...MOT...LOC 0028Z 282DEG 47KT 3863 8146
$$2 follow-up statements
506
WWUS51 KRLX 030053
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EST FRI MAR 2 2012
WVC085-105-030104-
/O.CAN.KRLX.SV.W.0011.000000T0000Z-120303T0115Z/
WIRT WV-RITCHIE WV-
753 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL RITCHIE
AND WIRT COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3815 8079 3849 8159 3871 8124 3900 8121
3902 8117 3898 8050
TIME...MOT...LOC 0054Z 282DEG 47KT 3860 8103
$$
WVC007-013-015-021-039-041-067-087-030115-
/O.CON.KRLX.SV.W.0011.000000T0000Z-120303T0115Z/
NICHOLAS WV-LEWIS WV-KANAWHA WV-GILMER WV-CLAY WV-CALHOUN WV-
BRAXTON WV-ROANE WV-
753 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EST
FOR SOUTHEASTERN ROANE...BRAXTON...CALHOUN...CLAY...GILMER...
NORTHEASTERN KANAWHA...CENTRAL LEWIS AND WESTERN NICHOLAS COUNTIES...
AT 748 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR WALLBACK...OR 11 MILES NORTH OF CLAY...MOVING EAST AT 55
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORMANTOWN...ROSEDALE...SERVIA...CEDAR CREEK STATE PARK...HARRISON...
GLENVILLE...WILSIE...DRENNAN...STRANGE CREEK...CEDARVILLE...
FRAMETOWN...BALDWIN...SAND FORK...KESSLERS CROSS LANES...WIDEN...
STOUTS MILLS...GASSAWAY...EXCHANGE...MUDDLETY...SUMMERSVILLE...MOUNT
NEBO...SUTTON...BURNSVILLE...BIRCH RIVER...LITTLE BIRCH...HEATERS...
FLATWOODS...CANVAS AND SAND RUN
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
10 AND 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3815 8079 3849 8159 3871 8124 3900 8121
3902 8117 3898 8050
TIME...MOT...LOC 0054Z 282DEG 47KT 3860 8103
$$355
WWUS51 KRLX 030103
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
803 PM EST FRI MAR 2 2012
WVC007-013-015-021-039-041-067-087-030114-
/O.CAN.KRLX.SV.W.0011.000000T0000Z-120303T0115Z/
NICHOLAS WV-LEWIS WV-KANAWHA WV-GILMER WV-CLAY WV-CALHOUN WV-
BRAXTON WV-ROANE WV-
803 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE...
BRAXTON...CALHOUN...CLAY...GILMER...NORTHEASTERN KANAWHA...CENTRAL
LEWIS AND WESTERN NICHOLAS COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
10 AND 91.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND
PEA SIZE HAIL ARE STILL POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3815 8079 3849 8159 3871 8124 3900 8121
3902 8117 3898 8050
TIME...MOT...LOC 0104Z 282DEG 47KT 3856 8087
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:15 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 2, 6:15 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EST FRI MAR 2 2012
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WITH COLD FRONT LATE FRIDAY...SOME STORMS
COULD BE STRONG TO SEVERE. COOLER WEATHER ESTABLISHES FOR THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING WARM FRONT
AND MOISTURE PUNCH HAVE BEEN ONGOING ACROSS THE FORECAST AREA SINCE
MID MORNING. WRFNMM...HRRR...AND CURRENT RADAR HAVE SOME SMALL
TIMING DIFFERENCES...HOWEVER ALL AGREE THAT THERE WILL BE A BREAK IN
THE SHOWERS AND STORMS FOLLOWING THE WARM FRONT...PRIOR TO THE COLD
FRONT ARRIVING LATER THIS EVENING. RECENT RUC BUFKIT SOUNDINGS SHOW
JUST OVER 500J/KG CAPE IN EASTERN KY/WESTERN WV AHEAD OF THE COLD
FRONT LATER THIS EVENING...SO STILL THINKING STRONG TO SEVERE
THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT. WITH THE TIME OF DAY THE
STORMS ARE EXPECTED...WE MAY SEE DECREASING THERMODYNAMICS AS THE
STORMS MOVE INTO CENTRAL WV. HOWEVER WITH PLENTY OF SHEAR AND
DYNAMIC LIFT FROM THE FRONT...STORMS SHOULD STILL BE ABLE TO SUPPORT
DAMAGING WINDS AND HAIL...AND POSSIBLY AN ISOLATED TORNADO.
COLD FRONT PASSAGE EXPECTED FROM FROM NW TO SE AROUND 03-06Z
TONIGHT. PRECIP CHANCES DECREASE QUICKLY AFTER THE FRONT MOVES
THROUGH.
NOT A REAL STRONG COLD PUNCH IMMEDIATELY AFTER THE FRONT...AND WITH
SOME GUSTY WINDS HANGING AROUND...WILL REMAINED WELL MIXED SO TEMPS
SHOULD REMAIN FAIRLY STEADY MOST OF THE NIGHT WITH A GRADUALLY
DECREASE THROUGH THE EARLY MORNING HOURS. TRENDED TOWARDS THE MET
AND THEN MADE SOME MINOR TWEAKS TO HOLD THE TEMPS STEADIER AT FIRST.
&&
.SHORT TERM /SATURDAY NIGHT/...
CAA REGIME SETTING UP FOR THE WEEKEND. SAT SHOULD SEE SUN EARLY
BEFORE STRONGER CAA LATE IN THE DAY ALLOWS FOR STRATOCU AND CU TO
DEVELOP AS UPR TROF PIVOTS IN. DESPITE H85 TEMPS -2 TO -6....THINK
ENOUGH MIXING WILL OCCUR FOR THE WARMER NUMBERS OFF GUIDANCE TO
BECOME REALIZED. FLOW COMES MORE CONDUCIVE FOR UPSLOPE SUN INTO SUN
NIGHT AS UPR TROF AXIS SWINGS THRU. INHERITED SNOW/POP GRIDS
GENERALLY LOOKED GOOD AND ONLY NEEDED SOME FINESSING. ALLOWED FOR A
HIGH THRESHOLD FOR RAIN/SNOW DURING DAY SUN BASED ON TEMPS ALOFT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY AN EXITING UPPER LEVEL
SHORTWAVE WITH UPPER LEVEL RIDGING BUILDING IN TUE...FOLLOWED BY THE
POSSIBILITY OF A COLD FRONT IN THE AREA LATE IN THE PERIOD.
EXTENDED MODEL GUIDANCE IS IN GOOD AGREEMENT MON EVE-WED...DEPICTING
THE EXITING SHORTWAVE WHICH WILL AFFECT OUR AREA SUN-EARLY MON
FOLLOWED BY UPPER LEVEL RIDGING OVER THE EASTERN CONUS TUE-WED.
THOUGH TUE MORNING WILL BE RATHER COLD...THE PERIOD WILL BE DRY WITH
A WARMING TREND BEGINNING TUE AFTERNOON. BY LATE WED MODEL OUTPUT
BEGINS TO DIFFER WITH RESPECT TO THE SPEED OF AN UPPER LEVEL TROUGH
DIGGING SOUTHEASTWARD ACROSS THE NORTH CENTRAL U.S. AND ITS
ASSOCIATED COLD FRONT. THE GFS DEPICTS A MUCH QUICKER PROGRESSION
WITH COLD FRONT ABOUT OVER OUR FORECAST AREA BY 06Z-12Z THU WITH
NICE WEATHER FRI...WHILE THE EC SHOWS A MUCH SLOWER PROGRESSION WITH
THE COLD FRONT OVER THE AREA FRIDAY. GFS ENSEMBLE MEAN AND ITS
MEMBERS...AND TO A LESSER EXTENT THE CANADIAN...IN MUCH BETTER
AGREEMENT WITH SLOWER SOLUTION AND WILL THUS LEAN THE FORECAST FOR
THIS TIME FRAME TOWARDS THE EC WITH THURSDAY HAVING AN INCREASE IN
HIGH CIRRUS WITH THE NEXT SHOT A SHOWERS COMING ON FRIDAY WITH THE
FRONT.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS ONGOING ACROSS FORECAST AREA. THESE ARE
AHEAD OF A COLD FRONT WHICH WILL COME THROUGH LATE THIS EVENING...
INTO THE OVERNIGHT HOURS...WITH STRONG TO SEVERE STORMS. STRONG GUSTY
WINDS AND HAIL SHOULD BE THE MAIN THREAT. SHOWERS AND THUNDERSTORMS
SHOULD DIMINISH PRETTY RAPIDLY AFTER THE COLD FRONT MOVES THROUGH.
THE ENTIRE REGION SHOULD BE PRECIPITATION-FREE BY 09Z.
OUTSIDE OF THE PRECIPITATION...VFR CONDITIONS SHOULD BE COMMON.
HOWEVER...MVFR OR EVEN IFR CONDITIONS ARE POSSIBLE IN THE THUNDERSTORMS,
AHEAD OF THE FRONT...GUSTY SOUTHERLY WINDS ARE EXPECTED...WITH THE
WIND BECOMING SOUTHWESTERLY AND FINALLY WESTERLY AFTER THE FRONT
PUSHES EAST.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: UNCERTAINTY REMAINS ON EXACT TIMING AND
LOCATIONS OF STRONGEST CONVECTION AND RELATED MVFR AND IFR
CONDITIONS. TEMPOS MAY BE NEEDED FOR BRIEF IFR...GUSTY THUNDERSTORM
WINDS...AND HEAVY RAIN/THUNDERSTORMS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H M M L M H M M M M M
HTS CONSISTENCY H H L M M M L M M M H H
BKW CONSISTENCY L L M M M L L M M H H H
EKN CONSISTENCY L L M M L M M M M M M M
PKB CONSISTENCY H H L L L M M M M M M M
CKB CONSISTENCY H H M L L M M M M M M M
AFTER 00Z SUNDAY...
MVFR TO IFR POSSIBLE IN MOUNTAIN SNOW SHOWERS SATURDAY EVENING THROUGH
SUNDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR OHZ067-075-076-
085>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR VAZ003-004.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JSHHazardous weather outlook, Mar 2, 4:35 PM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EST FRI MAR 2 2012 WVZ010-011-018>020-027>031-035>037-032145- PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-RALEIGH-FAYETTE-NICHOLAS- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ032-038>040-046-047-032145- TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ067-075-076-085-086-VAZ003-004-WVZ005>009-013>017-024>026-033-034- 032145- MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-084-032145- PERRY-VINTON- 435 PM EST FRI MAR 2 2012 ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ083-032145- JACKSON- 435 PM EST FRI MAR 2 2012 ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-032145- GREENUP-CARTER-BOYD-LAWRENCE- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 2, 6:42 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
642 PM EST FRI MAR 2 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM FUNNEL CLOUD SOUTH POINT 38.46N 82.54W
03/02/2012 LAWRENCE OH PUBLIC
&&
NNNNLocal storm report, Mar 2, 6:45 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
645 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL SE FORT GAY 38.12N 82.59W
03/02/2012 M1.75 INCH WAYNE WV EMERGENCY MNGR
&&
EVENT NUMBER RLX1200136
TAXLocal storm report, Mar 2, 6:52 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
652 PM EST FRI MAR 2 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG GALLIPOLIS 38.80N 82.26W
03/02/2012 GALLIA OH PUBLIC
LARGE BRANCHES BROKEN.
&&
NNNNLocal storm report, Mar 2, 6:53 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
653 PM EST FRI MAR 2 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL FORT GAY 38.15N 82.54W
03/02/2012 U1.75 INCH WAYNE WV PUBLIC
&&
NNNNLocal storm report, Mar 2, 6:54 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
654 PM EST FRI MAR 2 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL LOUISA 37.98N 82.59W
03/02/2012 U1.75 INCH LAWRENCE KY PUBLIC
&&
NNNNLocal storm report, Mar 2, 7:05 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
705 PM EST FRI MAR 2 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 3 WSW BLAINE 38.01N 82.91W
03/02/2012 E1.50 INCH LAWRENCE KY PUBLIC
&&
IRIS SYSTEMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:15 PM EST | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Putnam, Wayne | 34 min |
| Mar 2, 7:31 PM EST | Tornado Warning | RLX | Lincoln, Logan, Mingo, Wayne | 44 min |
| Mar 2, 7:42 PM EST | Tornado Warning | RLX | Boone, Kanawha, Lincoln | 33 min |
| Mar 2, 7:45 PM EST | Tornado Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Nicholas, Roane | 16 min |
| Mar 2, 7:57 PM EST | Special Weather Statement | RLX | Boone, Braxton, Cabell, Clay, Fayette, Kanawha and 9 more | 3 hr |
| Mar 2, 8:05 PM EST | Tornado Warning | RLX | Boone, Logan | 25 min |
| Mar 2, 8:16 PM EST | Flash Flood Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 3 more | 119 min |
| Mar 2, 8:20 PM EST | Severe Thunderstorm Warning | RLX | Boone, Logan | 25 min |
| Mar 2, 8:29 PM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 31 min |
| Mar 2, 8:30 PM EST | Special Weather Statement | RLX | Pocahontas, Randolph, Webster | 45 min |
| Mar 2, 8:38 PM EST | Special Weather Statement | RLX | Mingo | 52 min |
| Mar 2, 8:56 PM EST | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Pocahontas, Raleigh and 2 more | 2 hr |
| Mar 2, 8:56 PM EST | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas | 34 min |
| Mar 2, 9:11 PM EST | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo, Wyoming | 49 min |
| Mar 2, 9:30 PM EST | Special Weather Statement | RLX | McDowell | 60 min |
| Mar 2, 10:28 PM EST | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 4 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.